View Full Version : 24 years old and in need of advice

11-04-2011, 02:33 PM
Hi I'm new to this forum and after reading about all the extremely negative side effects of propecia I wanted to post here for advise. I've been taking propecia 1 mg a day for around 2 to 3 years and I haven't noticed any sexual side effects at all thus far. The only thing that could potentially be related is recently I had blood tests done and the doctor said I had a low thyroid, however I'm not sure if thats related or not since my mom's sister also had the same problem when she was around my age. My question is do you guys think I should stop the propecia and if so should it be cold turkey or gradually? Do you think if I haven't had any side effects thus far I will probably be ok to continue with it? Also would stopping it possibly cause the side effects or is that only people who had the effects while taking it and still continued to have them after? I'm most worried about the chance of not being able to have kids in the future, are there any cases of men becoming styril or they simply just can't get an erection?
Any advice would help a lot thanks for any input :)

Tracy C
11-04-2011, 02:43 PM
If you have a family history of this thyroid condition, which from what you say you do, I doubt Finasteride caused it. If it did, it would likely have happened much sooner than two or three years later.

If you are benefitting from the medicine you should stay on it. Talk this over with your doctor.

I know a few guys who are taking the higher dose of Finasteride for their prostate. They have all fathered children since starting the medication. If fertility is a great concern for you, you can get tested for that.

11-07-2011, 10:16 AM
Hell, at 24 all I wanted was something to decrease my sex drive... not to mention lessen my chances of impregnating some poor girl! LOL!